Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sharp pain in the abdomen and pelvic area. Hysteroscopy done. Taken augmentin. What is the cause of pain?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I had a hysteroscopy D&C exactly two weeks ago for mid-cycle bleeding that I had been experiencing. The procedure was routine, according to my obgyn and the histopathology report was normal. I had mild cervical erosion which he cauterized.

4 days after the procedure I started getting sharp pains in the lower abdomen, pelvic area. The doctor put me on antibiotics (375mg Augmentin for 7 days). The pain got better within 48 hours and nearly went away. However, I am on the 7th day of antibiotics today and the pain is back. I would describe it as short spasms of pain in the pelvic/ lower abdomen region and it's quite persistent throughout the last 24-36 hours.

What do you think is the cause of the pain and what should I be doing about it?
Posted Tue, 22 May 2012 in Women's Health
Answered by Dr. Minoo Bhagia 48 minutes later
Hi Sunaina,
Thanks for writing in.
The pain that you are currently experiencing can be due to pelvic inflammation after the procedure or simply due to hysteroscopic endometrial curettage.
I would like to reassure you that there is no need to worry and that the pain will subside within a week or so
I would suggest the following:
a.     Augmentin is a good antibiotic but I feel doxycycline or Azithromycin or clindamycin work better in such cases. Please talk to your treating physician about this
b.     You can take anti inflammatory enzyme preparations like bromelin and trypsin , chymotrypsin combinations.
c.     For spasmodic pain, you can take mefenamic acid or dicyclomine. However, these are prescription drugs and you would need to speak with your physician about this.
d.     A Hot water bottle on the lower abdomen along with analgesic ointment applied locally helps a lot
e.     There can be pinkish discharge after the cauterization of your cervix for 15 -20 days and I would suggest that you abstain from sexual intercourse and rest for two weeks
I hope I have addressed your concerns. I shall be available for follow ups.
Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor